Format

Send to

Choose Destination
See comment in PubMed Commons below
Am J Med Sci. 1995 Jun;309(6):315-6.

Case report: reversible QT prolongation with torsades de pointes in a patient with pimozide intoxication.

Author information

1
Department of Internal Medicine, University Hospital, Zurich, Switzerland.

Abstract

Pimozide is a diphenylpiperidine neuroleptic with well characterized cardiovascular side effects including QT prolongation. So far, life-threatening cardiac arrhythmias, in particular torsades de pointes, have not been described in patients treated with pimozide. The authors describe a patient in whom torsades de pointes developed after the ingestion of 800 mg pimozide as a suicide attempt. After intravenous treatment with lidocaine and magnesium, the patient recovered completely and the QT interval had normalized 5 days after the intoxication. Potential mechanisms leading to torsades de pointes in patients treated with pimozide are discussed.

PMID:
7771501
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center